Lancaster EPrints

Orthogonal invariants of a matrix of order four and applications

Đoković, Dragomir and MacDonald, Mark (2005) Orthogonal invariants of a matrix of order four and applications. Journal of Pure and Applied Algebra, 202 (1-3). pp. 259-283. ISSN 0022-4049

Full text not available from this repository.

Abstract

We determine explicitly the algebras of SO4(C)-invariants and O4(C)-invariants of a traceless matrix A of order 4, i.e., we find a set of homogeneous system parameters, minimal set of algebra generators, and Hironaka decomposition for each of these algebras. We have also computed the Hilbert series for the algebra of SOn(C)-invariants of a single matrix A of order n⩽6. All this was originally motivated by the question of orthogonal tridiagonalizability of real matrices of order 4. We show that the answer to this question is negative. It is also negative in the case of complex matrices of order 4 acted upon by the usual complex orthogonal group O4(C).

Item Type: Article
Journal or Publication Title: Journal of Pure and Applied Algebra
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 59954
Deposited By: ep_importer_pure
Deposited On: 19 Nov 2012 10:51
Refereed?: Yes
Published?: Published
Last Modified: 10 Apr 2014 00:19
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/59954

Actions (login required)

View Item